Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 24, 2001, 12:56 PM CST for McDonald County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 24, 2001, 12:56 PM CST (18:56 UTC)
- Expired
- Feb 24, 2001, 1:30 PM CST
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McDonald County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 429 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 241856
SVRSGF
MOC119-241930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 PM CST SAT FEB 24 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDONALD COUNTY IN SOUTHWEST MISSOURI
* UNTIL 130 PM CST
* AT 1251 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR PINEVILLE...OR 9 MILES NORTHWEST OF BELLA
VISTA...MOVING NORTHEAST AT 45 MPH. THIS SEVERE THUNDERSTORM WILL
LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND DAMAGING WINDS IN
EXCESS OF 70 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
MCDONALD COUNTY. THE TOWNS OF POWELL AND ROCKY COMFORT ARE ALSO
IN THE PATH OF THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOS WITH LITTLE ADVANCE
WARNING.
R=EPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SPRINGFIELD.
LAT...LON 3662 9449 3651 9447 3650 9408 3674 9407
3676 9452
HUDSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 12:00 PM CST, 56 minutes earlier.
Area forecast discussion, Feb 24, 12:00 PM CST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1200 PM CST SAT FEB 24 2001 SEVERE THUNDERSTORMS AND FLOODING CONTINUE TO BE MAJOR CONCERNS. 88D VWP...COMBINED WITH PROFILER DATA AND PRELIMINARY 18Z SGF SOUNDING DATA INDICATE STRONGLY VEERING PROFILE WITH WINDS IN EXCESS OF 70 KNOTS AT ONLY 3KFT AGL. ONLY LIMITING FACTOR REMAINS SURFACE DESTABILIZATION...WHICH HAS BEEN SLOW TO OCCUR GIVEN ONGOING ELEVATED CONVECTION THIS MORNING. SMALL RIBBON OF WARM...MOIST AIR WILL NOSE NORTH JUST AHEAD OF SQUALL LINE...AND SHOULD PROVIDE ENOUGH INSTABILITY TO MIX SEVERE CRITERIA WINDS TO THE SURFACE. FEEL MAIN THREAT AT THIS TIME WILL BE STRAIGHT LINE WIND DAMAGE WITH BOW SEGMENTS EMBEDDED IN SQUALL LINE...BUT WITH LOW FREEZING LEVEL...MARGINALLY SEVERE HAIL IS ALSO POSSIBLE. TORNADO THREAT SHOULD BE MINIMAL GIVEN LACK OF HIGH THETA-E AIR IN BOUNDARY LAYER...BUT GIVEN SHEAR PROFILE...WOULD NOT RULE OUT AT THIS TIME. IN ADDITION...TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS MUCH OF THE AREA THIS MORNING...AND EXPECT ANOTHER QUICK SHOT OF HEAVY RAIN WITH THE SQUALL LINE. HAVE ALREADY RECEIVED REPORTS OF MINOR FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS...AND WILL CONTINUE FLASH FLOOD WATCH INTO EARLY EVENING. THINK MOST AREAS WILL SEE AN ADDITIONAL 0.50 TO 1 INCH OF RAINFALL...WHICH WILL ONLY AGGRAVATE THE FLOOD THREAT. WILL NOT MAKE ANY CHANGES TO FORECAST AT THIS TIME. ZONES HAVE BEEN UPDATED TO INCLUDE TORNADO WATCH #30. BOOKBINDER
In the hours before
Special weather statement, Feb 24, 11:20 AM CST, 1 hour 36 minutes before
KSZ097-101-MOZ077-079>082-088>097-101>105-242300- SPECIAL WEATHER STATEMENT...TORNADO WATCH #30 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1120 AM CST SAT FEB 24 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH...EFFECTIVE UNTIL 5 PM....FOR PORTIONS OF SOUTHEAST KANSAS... SOUTHWEST AND SOUTH CENTRAL MISSOURI. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN KANSAS...CRAWFORD AND CHEROKEE. IN MISSOURI..BARRY...BARTON...CHRISTIAN...DADE...DALLAS...DOUGLAS... GREENE...HOWELL...JAPSER...LACLEDE...LAWRENCE...MCDONALD...NEWTON... OZARK...POLK...STONE...TANEY...TEXAS...WEBSTER..AND WRIGHT. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLE TORNADOES. A SQUALL LINE ACROSS EASTERN OKLAHOMA WILL INTENSIFY AS IT MOVES EAST INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS. WIDESPREAD WIND DAMAGE...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THIS SQUALL LINE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BOOKBIPNDER
Special weather statement, Feb 24, 11:20 AM CST, 1 hour 36 minutes before
KSZ097-101-MOZ077-079>082-088>097-101>105-242300- SPECIAL WEATHER STATEMENT...TORNADO WATCH 30 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1120 AM CST SAT FEB 24 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH...EFFECTIVE UNTIL 5 PM....FOR PORTIONS OF SOUTHEAST KANSAS... SOUTHWEST AND SOUTH CENTRAL MISSOURI. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN KANSAS...CRAWFORD AND CHEROKEE. IN MISSOURI...BARRY...BARTON...CHRISTIAN...DADE...DALLAS...DOUGLAS... GREENE...HOWELL...JASPER...LACLEDE...LAWRENCE...MCDONALD...NEWTON... OZARK...POLK...STONE...TANEY...TEXAS...WEBSTER...AND WRIGHT. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLE TORNADOES. A SQUALL LINE ACROSS EASTERN OKLAHOMA WILL INTENSIFY AS IT MOVES EAST INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS. WIDESPREAD WIND DAMAGE...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THIS SQUALL LINE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BOOKBINDER
Special weather statement, Feb 24, 12:16 PM CST, 40 minutes before
KSZ097-101-MOZ077-079>082-088>097-101>105-242300- SPECIAL WEATHER STATEMENT...TORNADO WATCH #30 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1120 AM CST SAT FEB 24 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH...EFFECTIVE UNTIL 5 PM....FOR PORTIONS OF SOUTHEAST KANSAS... SOUTHWEST AND SOUTH CENTRAL MISSOURI. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN KANSAS...CRAWFORD AND CHEROKEE. IN MISSOURI...BARRY...BARTON...CHRISTIAN...DADE...DALLAS...DOUGLAS... GREENE...HOWELL...JASPER...LACLEDE...LAWRENCE...MCDONALD...NEWTON... OZARK...POLK...STONE...TANEY...TEXAS...WEBSTER...AND WRIGHT. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLE TORNADOES. A SQUALL LINE ACROSS EASTERN OKLAHOMA WILL INTENSIFY AS IT MOVES EAST INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS. WIDESPREAD WIND DAMAGE...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THIS SQUALL LINE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BBOOKBINDER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:25 AM CST | Flash Flood Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Newton and 1 more | 3 hr |
| Feb 24, 12:10 PM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 35 min |
| Feb 24, 12:47 PM CST | Flash Flood Warning | SGF | McDonald, Newton | 3 hr |
| Feb 24, 1:02 PM CST | Flash Flood Warning | SGF | Barton, Jasper | 3 hr |
| Feb 24, 1:11 PM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 49 min |
| Feb 24, 1:31 PM CST | Flash Flood Warning | SGF | Barry, Lawrence, Stone | 3 hr |
| Feb 24, 1:43 PM CST | Severe Thunderstorm Warning | SGF | Christian, Stone | 47 min |
| Feb 24, 1:43 PM CST | Severe Thunderstorm Warning | SGF | Greene | 47 min |
| Feb 24, 2:09 PM CST | Flash Flood Warning | SGF | Christian, Greene, Taney | 3 hr |
| Feb 24, 2:46 PM CST | Severe Thunderstorm Warning | SGF | Taney | 29 min |
| Feb 24, 3:06 PM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas | 24 min |
| Feb 24, 3:22 PM CST | Tornado Warning | SGF | Webster, Wright | 38 min |
| Feb 24, 3:41 PM CST | Tornado Warning | SGF | Ozark | 34 min |
| Feb 24, 3:47 PM CST | Tornado Warning | SGF | Douglas | 43 min |
| Feb 24, 4:22 PM CST | Flash Flood Warning | SGF | Barry, Barton, Christian, Greene, Jasper, Lawrence and 4 more | 4 hr |
| Feb 24, 4:30 PM CST | Flash Flood Warning | SGF | Douglas, Howell, Ozark, Texas | 4 hr |
| Feb 24, 4:40 PM CST | Severe Thunderstorm Warning | SGF | Howell | 35 min |
| Feb 24, 5:07 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.